Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 12, 2025, 4:50 PM MDT for Eddy County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 4:50 PM MDT (22:50 UTC)
- Expired
- Jun 12, 2025, 5:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 188 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
515
WGUS54 KMAF 122250
FFWMAF
NMC015-122345-
/O.NEW.KMAF.FF.W.0029.250612T2250Z-250612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
450 PM MDT Thu Jun 12 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
South Central Eddy County in southeastern New Mexico...
* Until 545 PM MDT.
* At 450 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in Walnut Canyon. This should be temporary. The
expected rainfall rate is 1 to 2 inches in 1 hour. Flash flooding
is expected briefly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Whites City and Carlsbad Caverns National Park.
This includes the following streams and drainages...
Black River, Dark Canyon, Crooked Creek and Red Bluff Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3221 10437 3211 10430 3212 10436 3216 10444
3215 10454 3220 10454 3222 10444
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DeBerry2 follow-up statements
726
WGUS74 KMAF 122315
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
515 PM MDT Thu Jun 12 2025
NMC015-122345-
/O.CON.KMAF.FF.W.0029.000000T0000Z-250612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
515 PM MDT Thu Jun 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS
AFTERNOON FOR SOUTH CENTRAL EDDY COUNTY...
At 515 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain in Walnut Canyon. Between 0.5 and 1 inch of rain has fallen in
the middle stretch of Walnut Canyon. The expected rainfall rate is
1.5 to 2.5 inches in 1 hour. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Whites City and Carlsbad Caverns National Park.
This includes the following streams and drainages...
Black River, Dark Canyon, Crooked Creek and Red Bluff Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3221 10437 3211 10430 3212 10436 3216 10444
3215 10454 3220 10454 3222 10444
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
DeBerry027
WGUS74 KMAF 122332
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
532 PM MDT Thu Jun 12 2025
NMC015-122345-
/O.CON.KMAF.FF.W.0029.000000T0000Z-250612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
532 PM MDT Thu Jun 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS
AFTERNOON FOR SOUTH CENTRAL EDDY COUNTY...
At 532 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain in Walnut Canyon have ended. However, it will take an hour or
two for floodwaters to recede. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Whites City and Carlsbad Caverns National Park.
This includes the following streams and drainages...
Black River, Dark Canyon, Crooked Creek and Red Bluff Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3221 10437 3211 10430 3212 10436 3216 10444
3215 10454 3220 10454 3222 10444
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:03 PM MDT, 47 minutes earlier. Its key messages:
- Updated at 502 PM CDT Thu Jun 12 2025
- Low thunderstorm chances (10-20%) persist in the higher terrain of West Texas and southeastern New Mexico through Friday.
- A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area.
Area forecast discussion, Jun 12, 4:03 PM MDT, 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 503 PM CDT Thu Jun 12 2025 ...New AVIATION... .KEY MESSAGES... Updated at 502 PM CDT Thu Jun 12 2025 - Low thunderstorm chances (10-20%) persist in the higher terrain of West Texas and southeastern New Mexico through Friday. - A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area. && .SHORT TERM... (This afternoon through Friday night) Issued at 157 PM CDT Thu Jun 12 2025 Northwesterly flow aloft continues as we lie on the backside of an upper-level trough with ridging building out west. A few disturbances rolling within this pattern along with upsloping southeasterly surface winds will aid in the formation of isolated (10-20%) showers and storms Friday, primarily in the vicinity of the higher terrain and portions of the Permian Basin. A storm or two could become strong to severe within the Permian Basin Friday afternoon, with the main threats being damaging winds and hail. Otherwise, temperatures tonight settle into the mid 60s/70s. Highs Friday afternoon top out in the mid 90s to low 100s. Our hottest spots will be near the Rio Grande, where highs are forecast to reach or exceed 105 degrees. Friday night lows dip into the 70s for most. More heat looks to be the trend heading into the long term forecast. && .LONG TERM... (Saturday through Wednesday) Issued at 157 PM CDT Thu Jun 12 2025 Models are consistent in the long term showing an upper level ridge over northern Mexico building north into the southwestern United States bringing warmer temperatures and drier conditions to the area. Many locations will approach or exceed 100 degrees starting Saturday and continuing into next week with the only exceptions being the higher elevations west of the Pecos River which should hold to the lower to middle 90s. The ridge will remain in place until the middle of next week when a trough moving across the northern Rockies brings lower heights and slightly cooler temperatures. Rain chances will be almost nil in the extended due to subsidence from the upper ridge. Hennig && .AVIATION... (00Z TAFS) Issued at 502 PM CDT Thu Jun 12 2025 VFR conditions will prevail next 25 hours in light return flow. Convection will be possible tonight KCNM/KHOB, but chances are too low for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 98 73 100 / 0 20 10 0 Carlsbad 69 99 70 102 / 10 10 0 0 Dryden 73 98 74 99 / 0 10 0 0 Fort Stockton 71 99 72 100 / 0 10 0 10 Guadalupe Pass 69 94 70 96 / 10 10 0 0 Hobbs 66 97 68 98 / 10 10 10 10 Marfa 64 94 65 94 / 10 20 10 20 Midland Intl Airport 71 98 73 99 / 0 10 10 0 Odessa 71 97 73 98 / 0 10 10 0 Wink 71 101 72 102 / 0 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....10 AVIATION...44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:56 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 25 min |
| Jun 12, 5:20 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 55 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.